Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 244, NWS Omaha, NE

June 10, 2001Burt County, Dodge County, Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 10, 2001, 2:21 AM CDT for Burt County, Dodge County, Washington County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2001, 2:21 AM CDT (07:21 UTC)
Expired
Jun 10, 2001, 3:00 AM CDT
In force
39 min
Issued by
NWS Omaha, NE
Area
Whole counties

Counties Burt County, NE, Dodge County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:45 AM CDT, 36 minutes earlier.

Area forecast discussion, Jun 10, 1:45 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
145 AM CDT SUN JUN 10 2001

MAIN FCST CHALLENGES ARE TSRA THREAT AND TEMPS THRU THE PD.

LINE OF TSRA FM SW MN TO NE NEB IS CONTG TO MOV SE INTO MDTLY
UNSTABLE AIRMASS.  IN ADDITION...TSRA HAVE DEVELOPED FURTHER S OVER
S CNTRL NE IN MDTLY STG LOW LVL WAA ZONE.  NLG PROFILER INDICATING
40KT LLJ ACROSS THE AREA FEEDING THE ACTIVITY.  IN THE SHORT TERM
THE MDLS ARE IN AGREEMENT INDICATING THAT THE LINE TO THE NW AND THE
NEW DEVELOPMENT TO THE W WILL CONTINUE TO SHIFT ESE AND AFFECT MOST
OF THE REMAINDER OF THE CWA INTO THE MID MORNING HRS.  BEST SVR
THREAT IS TO THE NE OF THE CWA...HOWEVER MARGINALLY SVR HAIL AND
WNDS ARE PSBL FOR A CPL MORE HRS AFTER WHICH A GENERAL WEAKENENING
TREND IS EXPECTED AS LLJ VEERS DURG THE MORNING.  COORD WITH SPC AND
WILL ALLOW CURRENT SVR WATCH TO EXPIRE AT 07Z THOUGH MARGINALLY SVR
ACTIVITY MAY CONTINUE FOR A CPL MORE HRS.

BEYOND THE SHORT TERM...TO QUESTION IS WHETHER ANY CONVECTION
REDEVELOPS ALONG OUTFLOW BOUNDARIES THAT LINGER FROM CURRENT
CONVECTIVE ACTIVITY.  UPPER FORCING IS RATHER MINIMAL AND CAPPING
WILL PROBABLY BE MORE SUBSTANTIAL AS UPPER HGHTS BLD BY LATE AFTN
AND EARLY EVE.  WL PROBABLY GO WITH A MORNING PD SCTD TSRA...THEN
KEEP LOW POPS PER GOING FCST IN DURG THE AFTN HRS...SPCLY OVER THE
SRN ZONES WHERE GREATEST INSTABILITY IS NOTED.

TNGT...THE ETA PROGS A WEAK BOUNDARY OVER E CNTRL NE AND SW IA
EARLY.  AS CYCLOGENESIS BEGINS TO TAKE PLACE OVER SW SD IN RESPONSE
TO SHRTWV ENERGY EJECTING NE OUT OF WY AND INTO THE WRN DKTS...THE
BOUNDARY AND GREATEST INSTABILITY IS PROGGED TO SHIFT N INTO NE NEB
LATER IN THE NIGHT.  INCREASES LOW LVL WAA OVER THE CWA THRU THE
NIGHT...BUT AGAIN UPPER RIDGE WILL BE OVER AREA AND CIN WILL BE
INCREASING AS THE BOUNDARY LIFTS NWD.  WILL GO WITH SML POPS OVR THE
NRN PTNS OF THE CWA BUT LEAVE THE S DRY.

ON MON...SFC WAVE IS PROGGED TO MOVE ACROSS SRN SD. WITH A CDFNT
TRAILING SE INTO E CNTRL AND S CTNRL NE BY EVE.  AS LLJ INCREASES
MON EVENING...THE ETA IS QUITE BULLISH IN DEVELOPING SIGNIFICANT
CONVECTIVE ACTIVITY OVER THE CWA.  THE CIN WILL BE DEC THRU THE AFTN
AND EVE HRS AS THE SHRTWV FLATTENS THE UPPER RIDGE...SO COMNVECTIVE
DEVELOPMENT LOOKS QUITE PSBL.  WILL GO WITH MDT POPS MON NIGHT.

IN THE EXTENDED...THE AVN LIFTS THE FNTL BACK TO THE N TUES IN
RESPONSE TO ADDL SHRTWV ENERGY DIGGING INTO THE WRN U.S. AND
INCREASING AMPLIFICATION DOWNSTREAM OVER THE CNTRL PLNS.  WILL KEEP
THREAT OF TSRA PER GOING FCST FOR TUES AND WED...BUT WILL LIKELY
BUMP UP TEMPS FOR WED AS COOLING TREND LIKELY TO BE DELAYED UNTIL
THURS.

.OMA...NONE.

SKERRITT

In the hours before

Special weather statement, Jun 9, 8:55 PM CDT, 5 hours 26 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-100900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
855 PM CDT SAT JUN 9 2001

STORM SPOTTER ACTIVATION MAY BE NEED TONIGHT OVER EASTERN NEBRASKA
AND SOUTHWEST IOWA.

A COMPLEX OF THUNDERSTORMS ASSOCIATED WITH AN UPPER AIR DISTURBANCE
MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS...WILL MOVE ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE OVERNIGHT HOURS.

WITH A MOIST AND UNSTABLE AIR MASS TO FUEL THE STORMS...SOME OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING OUTFLOW WINDS
AND LARGE HAIL. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

GW
Special weather statement, Jun 10, 2:11 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 AM CDT SUN JUN 10 2001

IAZ043-NEZ015-033-034-043>045-100900-
BURT-COLFAX-CUMING-DODGE-MONONA IA-THURSTON-WASHINGTON-
211 AM CDT SUN JUN 10 2001

SEVERE THUNDERSTORM WATCH 389 HAS BEEN EXTENDED LOCALLY UNTIL 400 AM
CDT FOR THE FOLLOWING COUNTIES IN NORTHEAST NEBRASKA...

KNOX...CEDAR...ANTELOPE...PIERCE...WAYNE...BOONE...MADISON...
STANTON...

IN ADDITION...THE FOLLOWING COUNTIES HAVE BEEN ADDED TO THE WATCH...
IN NEBRASKA: COLFAX...DODGE...WASHINGTON...CUMING...BURT...WAYNE...
IN IOWA: MONONA

THE THREAT OF SEVERE WEATHER WILL CONTINUE FOR A COUPLE MORE HOURS
BEYOND THE ORIGINAL 2AM EXPIRATION TIME OF SEVERE THUNDERSTORM WATCH
389.  IN ADDITION...THE SEVERE THREAT EXTENDS A LITTLE FURTHER SE...
SO SEVEN COUNTIES HAVE BEEN ADDED TO THE WATCH.

NEZ011-012-016>018-030>032-100900-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-STANTON-WAYNE-
211 AM CDT SUN JUN 10 2001

SEVERE THUNDERSTORM WATCH 389 HAS BEEN EXTENDED LOCALLY UNTIL 400 AM
CDT FOR THE FOLLOWING COUNTIES IN NORTHEAST NEBRASKA...

KNOX...CEDAR...ANTELOPE...PIERCE...WAYNE...BOONE...MADISON...
STANTON...

IN ADDITION...THE FOLLOWING COUNTIES HAVE BEEN ADDED TO THE WATCH...
IN NEBRASKA: COLFAX...DODGE...WASHINGTON...CUMING...BURT...WAYNE...
IN IOWA: MONONA

THE THREAT OF SEVERE WEATHER WILL CONTINUE FOR A COUPLE MORE HOURS
BEYOND THE ORIGINA2L 2AM EXPIRATION TIME OF SEVERE THUNDERSTORM WATCH
389.  IN ADDITION...THE SEVERE THREAT EXTENDS A LITTLE FURTHER SE...
SO SEVEN COUNTIES HAVE BEEN ADDED TO THE WATCH.

SKERRITT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:43 PM CDTSevere Thunderstorm WarningOAXKnox62 min
Jun 10, 12:26 AM CDTSevere Thunderstorm WarningOAXAntelope34 min
Jun 10, 12:39 AM CDTSevere Thunderstorm WarningOAXCedar36 min
Jun 10, 12:58 AM CDTSevere Thunderstorm WarningOAXAntelope, Pierce47 min
Jun 10, 1:18 AM CDTTornado WarningOAXAntelope27 min
Jun 10, 1:42 AM CDTSevere Thunderstorm WarningOAXMadison, Stanton48 min
Jun 10, 2:03 AM CDTSevere Thunderstorm WarningOAXButler, Saunders, Seward42 min
Jun 10, 2:06 AM CDTSevere Thunderstorm WarningOAXCuming24 min
Jun 10, 2:21 AM CDTSevere Thunderstorm WarningOAXColfax39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.